Hail, Randolph
- When
- April 2, 2:15 PM CST
- Where
- Randolph County, Huntsville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.433, -92.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 2, 9:15 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1015 AM CDT SUN APR 2 2006 POST FRONTAL COLD CORE CONVECTION OVER NORTH CENTRAL KANSAS HAS BECOME WELL ESTABLISHED. WITH STEEP MID LEVEL LAPSE RATES PROGGED THROUGH THE AFTERNOON OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI...I HAVE INCREASED THUNDERSTORM CHANCES OVER THE KANSAS CITY AND SAINT JOSEPH AREAS. WE STILL ANTICIPATE THE STRONGEST CONVECTION TO BE EAST OF THE METRO AREAS WITH THE DRYLINE/COLD FRONT AND TRIPLE POINT...BUT LARGE HAIL AND DAMAGING WIND GUSTS WILL BE A POSSIBILITY IN THE CITIES OF KANSAS CITY AND SAINT JOSEPH UNDER THE COLD CORE. KOCH && 910 AM CDT... THE LATEST RUC SOUNDINGS ARE WELL INITIALIZED COMPARED TO THE 12Z RAOBS FROM TOPEKA...OKLAHOMA CITY...AND SPRINGFIELD. 06Z NAM DID NOT HAVE ENOUGH WARM AIR AROUND 800MB...BUT THE 12Z RUN IS TRENDING IN THE RIGHT DIRECTION. MODIFIED FORECAST SOUNDINGS FROM THE RUC SUGGEST THAT INITIATION WILL LIKELY BE AROUND 18Z ASSUMING THE SURFACE TEMPERATURE REACHES THE LOWER TO MID 70S AND DEWPOINTS CLIMB ABOVE 60F. RUC TIMING IS IN GOOD AGREEMENT WITH OUR PREVIOUS FORECAST SUGGESTING STORM INITIATION JUST EAST OF THE SAINT JOSEPH AND KANSAS CITY AREAS. THE POSITION OF THE SURFACE LOW AT THIS HOUR IS A CONCERN. AT 14Z THE LOW CENTER IS LOCATED NEAR MARYSVILLE KANSAS...AND THE LATEST RUNS OF THE RUC AND NAM PROJECT IT TO TRACK RIGHT ALONG THE MISSOURI IOWA BORDER THIS AFTERNOON. THIS TRACK IS FURTHER SOUTH THAN PREVIOUS MODEL RUNS. WITH ENHANCED 0-1KM STORM RELATIVE HELICITY ALONG THE TRIPLE POINT THIS AFTERNOON...FAR NORTHERN MISSOURI COUNTIES MAY BE UNDER THE GUN FOR A HIGHER THREAT FOR TORNADOES. LOW STRATUS OVER NORTHERN MISSOURI WILL BE CLOSELY MONITORED THIS MORNING. DIFFERENTIAL HEATING ALONG THIS CLOUD EDGE MAY SET UP THE BOUNDARY EVEN FURTHER SOUTH. KOCH && .PREVIOUS DISCUSSION... 330 AM CDT... A WEAK SHORTWAVE ALONG WITH LLVL ISENTROPIC LIFT CONTINUED TO TRIGGER A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA. THIS AREA OF PRECIPITATION WILL SHIFT NE OUT OF THE CWA THIS MORNING. LITTLE IF ANY SEVERE WEATHER IS EXPECTED. THE MAIN CONCERN IS THIS AFTN. SKIES WERE CLEARING BEHIND THE CONVECTION...WHICH WILL ALLOW FOR SUFFICIENT INSOLATION OVER MUCH OF THE CWA BY THIS AFTN. MOISTURE IMAGERY CURRENTLY INDICATES THAT THE SHORTWAVE OVER SERN CO WAS MOVING VERY RAPIDLY EAST. AT THE SURFACE...THE SURFACE LOW WAS ALONG THE KS/NEB BDR NORTH OF CNK WITH A DRY LINE EXTENDING SOUTH. PROFILERS INDICATES SUBSTANTIAL VEERING OF THE H8 JET WHICH IMPLIES SHALLOW MOISTURE IN CENTRAL KS. LATEST NAM AND GFS ARE AN HOUR OR TWO FASTER WITH THE EVOLUTION OF THE STORM SYSTEM THIS AFTN. THE MODELS APPEAR REASONABLE IN SUGGESTING THAT THE SFC LOW WILL PROGRESS TO SOUTHCENTRAL IOWA...A LITTLE FURTHER NORTH THAN DEPICTED YESTERDAY. THE NWD TRACK WILL LOWER THE TORNADO THREAT FOR NRN MO AS THE MORE VEERED BOUNDARY LAYER WINDS ONLY SUGGEST 25-75 SRH FM SFC-1KM AND SFC-2KM. THE SFC-6KM SHEAR IS ALSO NOT AS IMPRESSIVE AS YESTERDAY WITH THE DEEP LAYER SHEAR TO BETWEEN 25-40 KTS. CAPE IS STILL RATHER HIGH WITH VALUES AS HIGH AS 3000 J/KG AHEAD OF THE ILL DEFINED DRY LINE. THE MAIN CONCERN IS WHEN THE CONVECTION WILL DEVELOP ALONG THE DRY LINE. SPC SUGGEST THAT CONVECTION WILL DEVELOP BY MID AFTERNOON FROM NORTH CENTRAL MISSOURI...THEN TRAILING SWD. BASED UPON LITTLE OR NO CAP ON FCST SOUNDINGS...BEST ESTIMATE IS THAT INITIAL CELLS WILL DEVELOP ALONG AND JUST EAST OF A LINE FROM MARYVILLE TO PLATTSBURG TO JUST EAST OF KANSAS CITY TO BETWEEN CLINTON AND BUTLER. THE THUNDERSTORMS WILL QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND HAIL THE PRIMARY THREAT. CANNOT RULE OUT THE THREAT OF AN ISOLATED TORNADO..ESPECIALLY NR THE IOWA BORDER. OTHERWISE...THE PRESSURE GRADIENT WILL GRADUALLY TIGHTEN THIS AFTN AND WITH DEEP MIXING...EXPECT WIND GUSTS TO APPROACH 35 MPH. THE DAY SHIFT WILL NEED TO MONITOR THE POTENTIAL FOR A WIND ADVISORY. AT THIS TIME...BELIEVE WINDS WILL STAY BELOW CRITERIA. THE THUNDERSTORM THREAT WILL END BY THIS EVENING...BUT A FEW SHOWERS WILL LINGER ACROSS NORTHERN MISSOURI AS A FEW SHOWERS WRAP CYCLONICALLY AROUND THE UPPER LEVEL LOW. LOW CLOUDS WILL ALSO DROP SE INTO THE CWA...BEFORE DISSIPATING AND MOVING EAST ON MONDAY. COOLER AND DRIER AIR WILL FILTER INTO THE CWA ON MONDAY WITH A LIGHT FREEZE OR FROST POSSIBLE MONDAY NIGHT WITH CLR SKIES AND LIGHT WINDS. DB 820 PM... STILL LOOKING LIKE THE THUNDERSTORMS WILL BE HOLDING OFF UNTIL AFTER MIDNIGHT FOR MOST OF THE FORECAST AREA. THE ONLY EXCEPTION MAY BE THE EXTREME NORTHWEST CORNER OF MISSOURI...WHICH MAY SEE SOMETHING APPROACHING BY THE MIDNIGHT HOUR. BULK OF THE THUNDERSTORM ACTIVITY SHOULD BE MOVING THROUGH BETWEEN 08Z TO 12Z. THIS ACTIVITY WILL BE ASSOCIATED WITH THE WEAKER 500 MB WAVE MOVING INTO WESTERN KANSAS AT THIS TIME. THESE STORMS SHOULD BE OUTRUNNING THE BETTER SURFACE BASED INSTABILITY...AND MID LEVEL LAPSE RATES ARE NOT VERY IMPRESSIVE AVERAGING AROUND 7 C/KM IN THE 700 TO 500 LAYER...SO SEVERE STORM POTENTIAL LOOKING MARGINAL AT THIS POINT FOR THESE STORMS OVERNIGHT. STRONGER SHORT WAVE SHOWING UP ON SATELLITE FROM COLORADO INTO NEW MEXICO WILL FOLLOW QUICKLY ON THE HEELS OF THE INITIAL WAVE...AND WILL BE DEEPENING AS IT MOVES INTO EASTERN KANSAS BY MIDDAY ON SUNDAY AS A 100 KT JET DIGS INTO THE BACK SIDE OF THE TROUGH. WITH THIS STRENGTHENING...ALSO EXPECT TO SEE AN INCREASING JET MAX DEVELOP AHEAD OF THIS TROUGH OVER EASTERN MISSOURI BY MID AFTERNOON WITH A SURFACE DRY LINE SETTING UP IN EASTERN KANSAS BY 18Z. KEY FACTOR WILL BE THE AMOUNT OF CLEARING THAT WILL BE TAKING PLACE AHEAD OF DRY LINE AT MIDDAY. STEEPENING LAPSE RATES...A NON EXISTENT CAP SHOULD ALLOW FOR STORMS TO QUICKLY FIRE ONCE A LITTLE SURFACE HEATING TAKES PLACE...SO POTENTIAL STILL THERE FOR SEVERE STORMS REFIRING BY NOONTIME...THEN QUICKLY SWEEP TO THE EAST DURING THE AFTERNOON HOURS. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN APR 2 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH NUMBER 130 IS IN EFFECT FOR LOCATIONS EAST OF A LINE FROM PRINCETON TO CHILLICOTHE...SOUTH TO WHITEMAN AIR FORCE BASE. THIS WATCH IS IN EFFECT UNTIL 8 PM. THE POTENTIAL EXISTS FOR A SEVERE WEATHER OUTBREAK OVER PORTIONS OF CENTRAL INTO EASTERN MISSOURI THIS AFTERNOON AND TONIGHT. AS OF 1 PM...STORMS ARE IN THE PROCESS OF IGNITING OVER WESTERN MISSOURI ALONG A DRY LINE. EXPECTATIONS ARE THAT THESE STORMS WILL QUICKLY BECOME SEVERE AS THEY MOVE EAST...WITH A FEW SUPERCELLS POSSIBLE. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS...WITH AN ENHANCED THREAT FOR PARTICULARLY LARGE HAIL ALONG AND EAST OF U.S. HIGHWAY 65...AND NORTH OF I-70. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI...INCLUDING THE COMMUNITIES OF PRINCETON...TRENTON... CHILLICOTHE...UNIONVILLE...KIRKSVILLE...MACON AND MOBERLY. THIS ROUND OF STORMS IS EXPECTED TO MOVE EAST OF THE FORECAST AREA BY EARLY THIS EVENING. ISOLATED SEVERE STORMS MAY ALSO AFFECT AREAS FROM KANSAS CITY NORTHEAST AS A SECONDARY WAVE HAS PRODUCED ISOLATED STORMS WEST OF THE METRO. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE ONCE AGAIN POSSIBLE WEDNESDAY AND THURSDAY. AN EPISODE OR TWO OF SEVERE THUNDERSTORMS IS POSSIBLE MAINLY LATE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...EAST OF A LINE FROM GRANT CITY TO JUST EAST OF KANSAS CITY TO NEAR CLINTON. HUDSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT SUN APR 2 2006 KSZ103-MOZ028-021900- LEAVENWORTH-PLATTE- 101 PM CDT SUN APR 2 2006 ...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH AND WESTERN PLATTE COUNTIES UNTIL 200 PM CDT... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR PERRY LAKE KANSAS...OR 15 MILES NORTHEAST OF TOPEKA...MOVING NORTHEAST AT 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO GOLF BALL SIZE. PEOPLE IN LEAVENWORTH AND PLATTE COUNTIES...INCLUDING THE CITIES OF EASTON...LEAVENWORTH AND WESTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WARNING WILL LIKELY BE REQUIRED SHORTLY. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 PM CDT SUN APR 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL 6 W LEAVENWORTH 39.32N 95.03W
04/02/2006 M0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
MDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 PM CDT SUN APR 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 W LEAVENWORTH 39.32N 94.96W
04/02/2006 E1.50 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
SFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 238 PM CDT SUN APR 2 2006 MOZ007-008-016-017-024-025-032-033-039-040-022015- ADAIR-CHARITON-HOWARD-LINN-MACON-PUTNAM-RANDOLPH-SALINE-SCHUYLER- SULLIVAN- 238 PM CDT SUN APR 2 2006 ...SIGNIFICANT WEATHER ALERT FOR CHARITON...EASTERN LINN... NORTHEASTERN SALINE...NORTHERN HOWARD...PUTNAM...SULLIVAN...WESTERN ADAIR...WESTERN MACON...WESTERN RANDOLPH AND WESTERN SCHUYLER COUNTIES UNTIL 315 PM CDT... AT 232 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 13 MILES EAST OF MERCER TO 5 MILES NORTH OF BROWNING TO BROOKFIELD TO SLATER...AND MOVING NORTHEAST AT 40 MPH. PEOPLE IN ADAIR...CHARITON...HOWARD...LINN...MACON...PUTNAM... RANDOLPH...SALINE...SCHUYLER AND SULLIVAN COUNTIES...INCLUDING THE CITIES OF MILAN...BROOKFIELD...GLASGOW...KEYTESVILLE...MARCELINE... BUCKLIN...GREEN CITY...UNIONVILLE...ARMSTRONG AND SALISBURY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. HOWEVER..THEY WILL CONTINUE TO INTENSIFY AND SEVERE WEATHER...INCLUDING HAIL LARGER THAN PENNIES...AND WIND GUSTS EXCEEDING 60 MPH ARE EXPECTED WITH A FEW STORMS OVER THE NEXT TWO HOURS. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 PM CDT SUN APR 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL MARCELINE 39.72N 92.95W
04/02/2006 M1.00 INCH LINN MO AMATEUR RADIO
&&
SFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT SUN APR 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST ETHEL 39.89N 92.74W
04/02/2006 E60 MPH MACON MO PUBLIC
0305 PM HAIL ETHEL 39.89N 92.74W
04/02/2006 E0.88 INCH MACON MO PUBLIC
&&
SFThe Pleasant Hill radar (KEAX), 163 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497286.